Alert archive / Montana / Wind Advisories in 2011

Wind Advisory 22, NWS Billings, MT

November 21, 2011Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Nov 21, 2011, 3:46 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Nov 22, 2011, 4:00 AM MST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2011, 3:46 PM MST (22:46 UTC)
In effect from
Nov 22, 2011, 4:00 AM MST
Expired
Nov 23, 2011, 9:34 PM MST
In force
42 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WWUS75 KBYZ 212246
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
346 PM MST MON NOV 21 2011

...STRONG WINDS EXPECTED IN THE LIVINGSTON AREA AND BEARTOOTH
FOOTHILLS LATE TONIGHT THROUGH TUESDAY EVENING...

.AN AREA OF LOW PRESSURE OVER SOUTHERN CANADA AND HIGH PRESSURE IN
IDAHO AND WESTERN WYOMING WILL CAUSE STRONG WINDS ACROSS THE UPPER
YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

MTZ065-066-221100-
/O.NEW.KBYZ.WI.Y.0022.111122T1100Z-111123T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
346 PM MST MON NOV 21 2011

...WIND ADVISORY IN EFFECT FROM 4 AM TO 11 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 PM MST TUESDAY. 

* IMPACTS: CROSSWINDS WILL CAUSE HAZARDOUS TRAVEL ON INTERSTATE 90
  FROM LIVINGSTON TO SPRINGDALE. CROSSWINDS WILL ALSO BE HAZARDOUS
  ON ROADS IN THE BEARTOOTH FOOTHILLS SUCH AS IN THE NYE AREA. THE
  WINDS WILL BE ESPECIALLY HAZARDOUS TO HIGH PROFILE VEHICLES.

* TIMING: WINDS WILL STRENGTHEN LATE TONIGHT AND PERSIST THROUGH
  TUESDAY EVENING.

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

CJS
8 follow-up statements
099 
WWUS75 KBYZ 220416
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
916 PM MST MON NOV 21 2011

...STRONG WINDS EXPECTED IN THE LIVINGSTON AREA AND BEARTOOTH
FOOTHILLS LATE TONIGHT THROUGH TUESDAY EVENING...

.AN AREA OF LOW PRESSURE OVER SOUTHERN CANADA AND HIGH PRESSURE
IN IDAHO AND WESTERN WYOMING WILL CAUSE STRONG WINDS ACROSS THE
UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

MTZ065-066-221630-
/O.CON.KBYZ.WI.Y.0022.111122T1100Z-111123T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
916 PM MST MON NOV 21 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 11 PM MST
TUESDAY...

* IMPACTS: CROSSWINDS WILL CAUSE HAZARDOUS TRAVEL ON INTERSTATE 
  90 FROM LIVINGSTON TO SPRINGDALE. CROSSWINDS WILL ALSO BE 
  HAZARDOUS ON ROADS IN THE BEARTOOTH FOOTHILLS SUCH AS IN THE 
  NYE AREA. THE WINDS WILL BE ESPECIALLY HAZARDOUS TO HIGH 
  PROFILE VEHICLES. 

* TIMING: WINDS WILL CONTINUE TO STRENGTHEN OVERNIGHT NIGHT AND
  PERSIST THROUGH TUESDAY EVENING.

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
794 
WWUS75 KBYZ 221203
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
503 AM MST TUE NOV 22 2011


MTZ065-066-230015-
/O.CON.KBYZ.WI.Y.0022.000000T0000Z-111123T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
503 AM MST TUE NOV 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* IMPACTS: CROSSWINDS WILL CAUSE HAZARDOUS TRAVEL ON INTERSTATE 
  90 FROM LIVINGSTON TO SPRINGDALE. CROSSWINDS WILL ALSO BE 
  HAZARDOUS ON ROADS IN THE BEARTOOTH FOOTHILLS SUCH AS IN THE 
  NYE AREA. THE WINDS WILL BE ESPECIALLY HAZARDOUS TO HIGH 
  PROFILE VEHICLES. 

* TIMING: WINDS WILL CONTINUE TO STRENGTHEN THIS MORNING AND
  PERSIST THROUGH THIS EVENING.

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
  BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

HOOLEY
269 
WWUS75 KBYZ 221717
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1017 AM MST TUE NOV 22 2011

MTZ065-066-230530-
/O.CON.KBYZ.WI.Y.0022.000000T0000Z-111123T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1017 AM MST TUE NOV 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WINDS: SUSTAINED WINDS OF 40 TO 45 MPH AND GUSTS TO 60 MPH HAVE
  BEEN REPORTED AT LIVINGSTON AND NYE. A GUST OF 68 MPH WAS ALSO
  REPORTED ALONG INTERSTATE 90 JUST WEST OF LIVINGSTON. WINDS ARE
  EXPECTED TO REMAIN THIS STRONG THROUGH THIS EVENING.

* IMPACTS: CROSSWINDS WILL CAUSE HAZARDOUS TRAVEL ON INTERSTATE 
  90 FROM LIVINGSTON TO SPRINGDALE. CROSSWINDS WILL ALSO BE 
  HAZARDOUS ON ROADS IN THE BEARTOOTH FOOTHILLS SUCH AS IN THE 
  NYE AREA. THE WINDS WILL BE ESPECIALLY HAZARDOUS TO HIGH 
  PROFILE VEHICLES. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
380 
WWUS75 KBYZ 222254
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
354 PM MST TUE NOV 22 2011

MTZ065-066-230600-
/O.CON.KBYZ.WI.Y.0022.000000T0000Z-111123T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
354 PM MST TUE NOV 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WINDS: SUSTAINED WINDS OF 40 TO 45 MPH AND GUSTS OVER 60 MPH 
  HAVE BEEN REPORTED AT LIVINGSTON AND NYE. A GUST OF 68 MPH WAS 
  ALSO REPORTED ALONG INTERSTATE 90 JUST WEST OF LIVINGSTON. THE 
  WINDS ARE EXPECTED TO REMAIN THIS STRONG THROUGH THE EVENING. 

* IMPACTS: CROSSWINDS WILL CAUSE HAZARDOUS TRAVEL ON INTERSTATE 
  90 FROM LIVINGSTON TO SPRINGDALE. CROSSWINDS WILL ALSO BE 
  HAZARDOUS ON ROADS IN THE BEARTOOTH FOOTHILLS SUCH AS IN THE 
  NYE AREA. THE WINDS WILL BE ESPECIALLY HAZARDOUS TO HIGH 
  PROFILE VEHICLES. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

CJS
421 
WWUS75 KBYZ 230425
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
925 PM MST TUE NOV 22 2011

MTZ065-066-231630-
/O.EXT.KBYZ.WI.Y.0022.000000T0000Z-111123T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
925 PM MST TUE NOV 22 2011

...WIND ADVISORY NOW IN EFFECT UNTIL NOON MST WEDNESDAY...

* WINDS: SUSTAINED WINDS OF 40 TO 50 MPH HAVE BEEN REPORTED AT
  LIVINGSTON AND NYE TUESDAY EVENING. IN ADDITION...WINDS HAVE BEEN
  GUSTING OVER 60 MPH AT LIVINGSTON AND OVER 70 MPH AT NYE. THE
  WINDS ARE EXPECTED TO REMAIN STRONG OVERNIGHT THROUGH WEDNESDAY
  MORNING.

* IMPACTS: CROSSWINDS WILL CAUSE HAZARDOUS TRAVEL ON INTERSTATE 
  90 FROM LIVINGSTON TO BIG TIMBER. CROSSWINDS WILL ALSO BE 
  HAZARDOUS ON ROADS IN THE BEARTOOTH FOOTHILLS SUCH AS IN THE 
  NYE AREA. THE WINDS WILL BE ESPECIALLY HAZARDOUS TO HIGH 
  PROFILE VEHICLES. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH NOON MST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
312 
WWUS75 KBYZ 231204
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
504 AM MST WED NOV 23 2011

MTZ065-066-231900-
/O.CON.KBYZ.WI.Y.0022.000000T0000Z-111123T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
504 AM MST WED NOV 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WINDS: SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS AROUND 60 MPH
  CONTINUE IN THE LIVINGSTON AND NYE AREAS. THE WINDS ARE EXPECTED
  TO REMAIN STRONG THROUGH THIS MORNING.

* IMPACTS: CROSSWINDS WILL CAUSE HAZARDOUS TRAVEL ON INTERSTATE 90
  FROM LIVINGSTON TO BIG TIMBER. CROSSWINDS WILL ALSO BE HAZARDOUS
  ON ROADS IN THE BEARTOOTH FOOTHILLS SUCH AS IN THE NYE AREA. THE
  WINDS WILL BE ESPECIALLY HAZARDOUS TO HIGH PROFILE VEHICLES.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH NOON MST TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

HOOLEY
265 
WWUS75 KBYZ 231734
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1034 AM MST WED NOV 23 2011

MTZ065-066-240545-
/O.EXT.KBYZ.WI.Y.0022.000000T0000Z-111124T1200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1034 AM MST WED NOV 23 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST THURSDAY...

* WINDS: SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS AROUND 60 MPH
  CONTINUE IN THE LIVINGSTON AND NYE AREAS. THE WINDS ARE EXPECTED
  TO REMAIN STRONG THROUGH EARLY THURSDAY MORNING.

* IMPACTS: CROSSWINDS WILL CAUSE HAZARDOUS TRAVEL ON INTERSTATE 
  90 FROM LIVINGSTON TO BIG TIMBER. CROSSWINDS WILL ALSO BE 
  HAZARDOUS ON ROADS IN THE BEARTOOTH FOOTHILLS SUCH AS IN THE 
  NYE AREA. THE WINDS WILL BE ESPECIALLY HAZARDOUS TO HIGH 
  PROFILE VEHICLES. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
830 
WWUS75 KBYZ 240434
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
934 PM MST WED NOV 23 2011

MTZ065-066-240545-
/O.CAN.KBYZ.WI.Y.0022.000000T0000Z-111124T1200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
934 PM MST WED NOV 23 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS AT 30 TO 40 MPH WITH GUSTS TO 50 MPH THIS EVENING AT
LIVINGSTON...AND OVER THE BEARTOOTH FOOTHILLS NEAR NYE...WILL
DECREASE OVERNIGHT. SINCE WIND SPEEDS WERE NO LONGER EXPECTED TO
MEET ADVISORY CRITERIA...THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:30 PM MST, 16 minutes earlier.

Area forecast discussion, Nov 21, 3:30 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
330 PM MST MON NOV 21 2011

.SHORT TERM...VALID FOR TUE AND WED...

THE NORTHERN STREAM OF THE WESTERLIES WILL BRING FAST 500-HPA FLOW
TO THE REGION THE NEXT FEW DAYS...WITH SOME MEAN RIDGING IN HEIGHT
FIELDS TUE AND WED. THIS PATTERN WILL FAVOR LEE TROUGHING AND WARM
AIR ADVECTION ACROSS OUR AREA...BUT WHAT WOULD USUALLY BE A PRETTY
STRAIGHT-FORWARD SITUATION IS COMPLICATED BY A SNOW FIELD WHICH IS
BOTH NON-HOMOGENEOUS AND MODIFYING. THE WIND FORECAST THAT IS ALSO
INHERENT TO THIS PATTERN IS ALSO CHALLENGED BY SOME DIFFERENCES IN
HOW MODELS HANDLE THE DEPTH OF THE LEE TROUGH...AND THE SPEED THAT
THEY MOVE A SURFACE LOW EAST ACROSS SOUTHERN CANADA. WE UTILIZED A
NON-GFS CONSENSUS TO BUILD THE FORECAST TODAY SINCE THE 12 UTC RUN
OF THE GFS WAS FASTER AND DEEPER WITH THAT SURFACE LOW THAN THE 12
UTC ECMWF...NAM...AND EVEN SEVERAL ENSEMBLE SOLUTIONS.

THE LOW-LEVEL THERMAL FIELD DISPLAYS SOME DRASTIC GRADIENTS ACROSS
RELATIVELY SHORT DISTANCES TODAY DESPITE PRETTY UNIFORM WARMING AT
850 HPA. THE SHERIDAN WY AREA IS PARTICULARLY COLD DUE TO A DEEPER
SNOW FIELD IN THAT LOCATION...AND THAT SITUATION IS PROBABLY GOING
TO BE SLOW TO CHANGE SINCE THE LEE TROUGH PATTERN FAVORS ONLY WEAK
LOW-LEVEL FLOW AT SHERIDAN. FOR THAT REASON...WE HAVE UTILIZED THE
COLDER SREF AND NAM GUIDANCE FOR HIGHS AT SHERIDAN TUE AND WED. IN
STARK CONTRAST...THE FOOTHILLS OF SOUTHWESTERN MT ARE EXPERIENCING
STEADILY INCREASING BOUNDARY LAYER FLOW...AND THERE IS QUITE A BIT
LESS SNOW ON THE GROUND THERE TOO. THAT HAS ALLOWED PLACES SUCH AS
LIVINGSTON TO JUMP INTO THE MID 40S TODAY...WHICH IS AHEAD OF MOST
MOS-BASED TEMPERATURE GUIDANCE. THAT SAME SCENARIO WILL ALSO BE IN
PLACE TUE AND WED...SO WE HAVE MADE USE OF THE WARMER GUIDANCE VIA
THE BIAS-CORRECTED ECMWF IN THOSE AREAS TO CONSTRUCT FORECAST HIGH
TEMPS. THE SNOW FIELD DOWNSTREAM ACROSS THE PLAINS WILL BE MELTING
QUICKLY TUE...BUT HOW QUICKLY TEMPS RESPOND IS A BIT QUESTIONABLE.
THAT IS EXEMPLIFIED BY THE FACT THAT EVEN THOUGH BILLINGS HAS ONLY
AN INCH OF SNOW ON THE GROUND AS OF 18 UTC TODAY...THE WIND FIELDS
HAVE FAVORED A DRAINAGE OF THE BIG HORN BASIN RATHER THAN A WARMER
FLOW DOWN THE YELLOWSTONE VALLEY. BY WED...MOST OF THE SNOW SHOULD
BE GONE AND 850-HPA TEMPS WILL BE FROM 10-14 C. THUS...THAT SHOULD
BE THE WARMER OF THE NEXT TWO DAYS. RECENT VERIFICATION IN SIMILAR
PATTERNS SUGGESTS OUR FORECAST MIGHT NOT BE WARM ENOUGH...BUT WITH
SOME UNCERTAINTY IN MIXING WE HAVE PLAYED IT CONSERVATIVE FOR NOW.

WINDS ACROSS THE FOOTHILLS ARE ALSO A CONCERN THE NEXT FEW DAYS AS
THE LOW-LEVEL PRESSURE GRADIENT STRENGTHENS. THE 700-HPA FLOW WILL
INCREASE TO 50 KT ON TUE...AND THERE IS A STABLE LAYER FORECAST AT
MOUNTAIN-TOP LEVEL. THE ORIENTATION OF THE SURFACE GRADIENT NEARLY
NORMAL TO THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS
WILL ALSO BE FAVORABLE FOR GAP FLOW. SINCE EVEN MOS-BASED GUIDANCE
FROM 12 UTC FAVORS THIS SCENARIO...WE HAVE ELECTED TO ISSUE A WIND
ADVISORY FOR THE LIVINGSTON AREA AND BEARTOOTH FOOTHILLS FROM 11
UTC TUE THROUGH 06 UTC WED. THE ADVISORY COULD ACTUALLY REQUIRE AN
EXTENSION BEYOND THAT...BUT WE HAVE UNCERTAINTY IN THE STRENGTH OF
THE LOW-LEVEL GRADIENT BY WED. PLUS...GUIDANCE SUGGESTS STABILITY
COULD DECREASE ALOFT...WHICH WOULD REDUCE GAP FLOW. SCHULTZ

.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...

THANKSGIVING DAY WILL BE MILD ACROSS THE AREA WITH TEMPERATURES
STILL APPROACHING 50 WITH SOUTHWEST WINDS NOT AS STRONG AS
PREVIOUS DAYS. SOUTHWEST FLOW ALOFT GIVES WAY TO A MORE UNSETTLED
PATTERN FOR FRIDAY AND SATURDAY WITH A NUMBER OF WEAK DISTURBANCES
MOVING ACROSS THE REGION. WILL SEE A COOL DOWN INTO THE 40S AND
30S BUT NO REAL PRECIPITATION MAKERS FOR THE PLAINS EXPECTED BUT A
SHOWER OR TWO CANNOT BE RULED OUT. MOUNTAINS WILL SEE OROGRAPHIC
SNOWFALL BUT FORCING WILL BE OTHERWISE WEAK SO BEST SNOWFALL ON
WESTERLY ASPECTS. RIDGE AND DOWNSLOPE RETURN FOR SUNDAY AND MONDAY
WITH TEMPERATURES AGAIN CLIMBING INTO THE UPPER 40S WITH DRIER
CONDITIONS. BORSUM

&&

.AVIATION...

ONLY MID TO HIGH CLOUDS EXPECTED ACROSS THE REGION THROUGH
TUESDAY AFTERNOON. EXPECT INCREASING WINDS WITH STRONG WINDS FOR
FAVORED AREAS ALONG THE FOOTHILLS INCLUDING KLVM AND THE
STILLWATER RIVER VALLEY. BORSUM

&&

.PRELIMINARY POINT TEMP/POPS...

    TUE     WED     THU     FRI     SAT     SUN     MON
-----------------------------------------------------------
BIL 028/046 035/054 032/051 031/042 024/042 028/048 033/049
    00/N    00/N    00/B    22/W    10/B    00/B    02/J
LVM 036/048 039/057 035/049 029/039 017/037 025/044 030/047
    00/N    00/N    01/N    33/J    21/N    11/N    12/J
HDN 019/045 029/053 023/049 027/044 021/044 023/049 028/049
    00/B    00/U    00/B    22/W    10/B    00/B    01/B
MLS 018/046 026/054 026/050 025/045 022/044 023/046 029/050
    00/U    00/U    00/U    12/W    10/B    00/U    00/B
4BQ 013/043 023/054 025/053 025/046 021/044 021/048 026/050
    00/U    00/U    00/U    03/W    10/U    00/U    00/B
BHK 012/044 022/054 025/053 023/045 020/042 022/045 026/046
    00/U    00/U    00/U    02/W    10/U    00/U    00/U
SHR 014/036 026/047 026/054 025/041 019/042 022/049 027/048
    00/U    00/U    00/B    12/W    10/U    00/U    01/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT FROM 4 AM TO 11 PM MST TUESDAY FOR
      ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Nov 21, 4:01 AM MST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
401 AM MST MON NOV 21 2011

MTZ028>042-056>058-063>068-WYZ098-099-221115-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
401 AM MST MON NOV 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT IN THE
LIVINGSTON AND NYE AREAS. HAZARDOUS TRAVEL CONDITIONS WILL BE
POSSIBLE...ESPECIALLY ALONG I-90 FROM LIVINGSTON TO SPRINGDALE.
PEOPLE TRAVELING ALONG INTERSTATE 90 NEAR THE LIVINGSTON VICINITY
TONIGHT SHOULD CHECK THE LATEST WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE EXPECTED TO CONTINUE TUESDAY INTO THURSDAY
MORNING IN THE LIVINGSTON AND NYE AREAS. HAZARDOUS TRAVEL
CONDITIONS WILL BE POSSIBLE...ESPECIALLY ALONG I-90 FROM
LIVINGSTON TO SPRINGDALE. PEOPLE TRAVELING ALONG INTERSTATE 90
NEAR THE LIVINGSTON VICINITY SHOULD CHECK THE LATEST WEATHER
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Montana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.